Best pediatric practice in Gastonia NC knows that sometimes instructions are difficult to understand. Often, there is a miscommunication between the doctor’s orders and the medication dispensed by the clinic nurse or well-intentioned parents who want to relieve their child’s symptoms as soon as possible. Always read the labels carefully and use the measuring cup, syringe, spoon, or dropper that came with the medicine to ensure that you get the best results. These are how to avoid drug overdose:

Two or more different forms of medication may be prescribed

Pediatric practice acknowledges that several drugs may contain the same active components, such as acetaminophen or paracetamol, yet they may be used for different purposes. Make certain that you do not give your child two products that have the same active ingredient because this could result in a drug overdose. Giving Panadol for pain relief while also giving NyQuil or Robitussin for a cold is an example of this, as both contain acetaminophen/paracetamol, which is found in both.

Keep medications where children cannot reach them

The pediatric practice advises that parents should keep medications in a location where their children will not be able to reach them. Each time you use it, put it back where it belongs. Child-resistant caps should be closed until they click.

Do not use both Western and Chinese medicines together

Pediatric practice noticed that herb-drug interactions are more likely to occur when prescription medications are combined with complementary and alternative medicine. Some Chinese herbs may also contain ingredients that are similar to those found in Western medicine, resulting in an overdose if both herbs are consumed at the same time.

Symptoms of a drug overdose

Pediatricians say there are signs to look for to determine if your child is suffering from a drug overdose. Pay attention to the following negativities:

  • Dizziness, palpitations, or labored breathing.
  • Vomiting, gastrointestinal pain, nausea, or diarrhea.
  • Seizures
  • Restlessness or agitation that is uncontrollable.
  • Drowsiness or loss of consciousness.
  • The appearance of a pale face.
  • Drooling or a dry mouth.
  • Convulsions
  • Pupils that dilate or decrease in size, etc

Best pediatric practice in Gastonia, NC

The pediatric practice recommends that parents maintain composure and move rapidly. Get your child to the hospital as soon as possible. The doctors will either pump your child’s stomach or urge them to vomit out the toxins, or they will inject an oral activated charcoal solution to absorb the poison from their system. To ensure you find the right pediatrician in Gastonia NC, contact Gastonia Pediatric Associates and they will answer all your questions related to your child’s Gastonia Pediatric Associates, your Gastonia area pediatricians, offer top-quality pediatric care.